Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 3, NWS Des Moines, IA

August 20, 2007Webster County, Iowa

NWS Des Moines, IA issued this river flood warning at Aug 20, 2007, 4:45 AM CDT for Webster County, Iowa. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2007, 4:45 AM CDT (09:45 UTC)
Expired
Aug 20, 2007, 4:29 PM CDT
In force
12 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Webster County, IA

The radar

The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River at Fort Dodge (FODI4).

Action stage
9 ft
Minor stage
10.5 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05480500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 200945
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
445 AM CDT MON AUG 20 2007

...A FLOOD WARNING HAS BEEN ISSUED FOR THE DES MOINES RIVER...

.HEAVY RAIN FROM SUNDAY NIGHT AND EARLY MONDAY MORNING HAS CAUSED SIGNIFICANT
RISES TO THE DES MOINES RIVER AT FORT DODGE. ADDITIONAL RAINFALL IS FORECAST
TO OCCUR OVER NORTHERN IOWA THROUGH MID WEEK AND MAY CONTINUE TO AGGRAVATE THE
RIVER. 

IAC187-210945-
/O.NEW.KDMX.FL.W.0003.070820T0945Z-070822T0941Z/
/FODI4.1.ER.070820T0656Z.070820T1800Z.070821T0941Z.NO/
445 AM CDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES, IA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DES MOINES RIVER AT FORT DODGE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 4:00 AM MONDAY THE STAGE WAS 11.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY.


$$
3 follow-up statements
000 
WGUS43 KDMX 201542
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1042 AM CDT MON AUG 20 2007

...A FLOOD WARNING HAS BEEN ISSUED FOR THE DES MOINES RIVER...

IAC187-211542-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-070822T1931Z/
/FODI4.2.ER.070820T0656Z.070820T1800Z.070821T1931Z.NO/
1042 AM CDT MON AUG 20 2007

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE DES MOINES RIVER AT FORT DODGE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10:00 AM MONDAY THE STAGE WAS 11.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.5 FEET BY LATE 
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY 
  EVENING. 

$$
000 
WGUS83 KDMX 201740
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1240 PM CDT MON AUG 20 2007

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...

IAC187-211740-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-070822T1238Z/
/FODI4.1.ER.070820T0656Z.070820T1100Z.070821T1238Z.NO/
1240 PM CDT MON AUG 20 2007

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT FORT DODGE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 12:00 PM MONDAY THE STAGE WAS 10.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE BY 
  LATE THIS EVENING. HOWEVER...WITH ADDITIONAL RAINFALL POSSIBLE
  OVER THE NEXT COUPLE OF DAYS...THIS MAY LEAD TO FURTHER FLOODING
  OF THE RIVER.

$$
000 
WGUS83 KDMX 202129
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
429 PM CDT MON AUG 20 2007

...THE FLOOD WARNING FOR THE DES MOINES RIVER HAS BEEN CANCELLED...

IAC187-202159-
/O.CAN.KDMX.FL.W.0003.000000T0000Z-070822T1238Z/
/FODI4.1.ER.070820T0656Z.070820T1100Z.070820T1900Z.NO/
429 PM CDT MON AUG 20 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE DES MOINES RIVER AT FORT
DODGE.
* AT 4 PM MONDAY THE STAGE WAS 9.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 2 PM MONDAY.
* THE RIVER WILL REMAIN NEAR BANK FULL CONDITIONS THROUGH TUESDAY.
  THE RIVER COULD BE PUSHED BACK ABOVE FLOOD STAGE 
  IF HEAVY RAINS FALL AGAIN TONIGHT. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 20, 3:05 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 20, 3:05 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
305 AM CDT MON AUG 20 2007

.DISCUSSION...
FORECAST VERY DIFFICULT WITH MODELS ALL OVER THE PLACE WITH TIMING
AND LOCATIONS. HAVE LOOKED AT CURRENT SETUP WITH FRONTAL BOUNDARY
SNAKED ACROSS THE STATE AND REMAINS UNTIL NEXT FRONT MAKES ITS WAY
INTO THE STATE LATE TONIGHT AND AGAIN LATE TUESDAY NIGHT INTO
WEDNESDAY. THOUGH CONFIDENCE LOW HAVE ISSUED FFA FOR MUCH OF THE
STATE SINCE TONIGHT AMOUNTS 3 TO 7 OR MORE SET STAGE FOR ANY LATER
RAINS WILL AGAIN CAUSE FLASH FLOODING.  DEWPOINTS REMAIN HIGH AND
GREAT THETA ADVECTION OVER NEXT THREE DAYS WITH DECENT LIFT OVER
LARGE PORTION OF THE STATE CAUSE FOR HIGH POPS AND WATCH.  NOT
REALLY LOOK AT MUCH OF THE FORECAST BEYOND FRIDAY MORING WITH SECOND
SHOT OF RAIN THAT COULD PROMPT ANOTHE FFA BUT NOT ATTM WITH
UNCERTAINTY TOO MUCH THAT FAR OUT.  TEMPERATURES SOMEWHAT DIFFICULT
WITH RAIN AND CLOUD COVER THOUGH TUESDAY LOOKS WARMEST WITH GENERAL
LACK OF RAIN AND MINIMUM CLOUD COVER.  THOUGH OUTLOOKED FOR SEVERE
IS SLIGHT MAY HAVE ISOLATED EVENTS HOWEVER PIRMARY THREAT WILL BE
THE RAIN AND FLOODING PROBLEMS.

.AVIATION...20/06Z

STATIONARY BOUNDARY MEANDERS THROUGH THE STATE.  STORMS WITH HEAVY
RAINFALL LEAVING VERY MOIST AIRMASS WITH FOG LIKELY.  FREQUENT IFR
CONDITIONS NORTHERN HALF OF IOWA THROUGH MORNING.  MVFR CLOUDS
AROUND 3000 FEET TODAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH 7 PM MONDAY
THROUGH NOON WEDNESDAY
IAZ004>007-IA015>017-IA023>028-IA033>039-IA044>050-IA057>060-
IA070>073-IA081>083-IA092>094-

&&

LONG TERM...FORSTER/12/8/0
Hazardous weather outlook, Aug 19, 11:15 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1115 PM CDT SUN AUG 19 2007

IAZ004>007-015>017-023>028-035>039-047>050-201100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
1115 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE NUMEROUS THROUGH THE OVERNIGHT HOURS. THESE
STORMS WILL CONTAIN HEAVY RAINFALL WITH THE POTENTIAL TO PRODUCE 1
TO 2 INCHES WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH
SATURDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.
TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL.

IAZ033-034-044>046-057>062-070>075-081>086-092>097-201100-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
1115 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

MAINLY NON SEVERE THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH
THE EVENING HOURS. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL
RANGING FROM ONE TO THREE INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH
FRIDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.
TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NECESSARY AT THIS TIME.

In the hours before

Local storm report, Aug 20, 2:19 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
219 AM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FLASH FLOOD      MANSON                  42.53N 94.54W
08/20/2007                   CALHOUN            IA   LAW ENFORCEMENT

            STREETS ARE IMPASSABLE. WATER OVER THE ROADS SOUTH OF
            FARNAMVILLE AT 370TH AND HWY P21.

&&

BF
Local storm report, Aug 20, 3:32 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
332 AM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     FLASH FLOOD      MANSON                  42.53N 94.54W
08/20/2007                   CALHOUN            IA   LAW ENFORCEMENT

            HIGHWAY 7 CLOSED EAST OF MANSON DUE TO WATER OVER THE
            ROAD. ALL ROADS IN MANSON FLOODED. WATER OVER THE ROAD AT
            330TH AND P21.

&&

RK
Local storm report, Aug 20, 4:15 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
415 AM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     FLASH FLOOD      MOORLAND                42.44N 94.29W
08/20/2007                   WEBSTER            IA   LAW ENFORCEMENT

            CAR STRANDED IN WATER OVER UNDERPASS ALONG HIGHWAY 20.

&&

MRUSSELL
Local storm report, Aug 20, 4:18 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
418 AM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     DOWNBURST        FORT DODGE              42.51N 94.18W
08/20/2007                   WEBSTER            IA   PUBLIC

            DES MOINES RIVER OUT OF BANKS AND FLOODING RC TRAIL IN
            FORT DODGE. REPORTED BY PUBLIC.

&&

MRUSSELL
Local storm report, Aug 20, 4:20 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
420 AM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     FLASH FLOOD      FORT DODGE              42.51N 94.18W
08/20/2007                   WEBSTER            IA   PUBLIC

            DES MOINES RIVER OUT OF BANKS AND FLOODING RC TRAIL IN
            FORT DODGE. REPORTED BY PUBLIC.

&&

MRUSSELL
Local storm report, Aug 20, 4:27 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
427 AM CDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 AM     FLASH FLOOD      BARNUM                  42.51N 94.36W
08/20/2007                   WEBSTER            IA   EMERGENCY MNGR

            LIZARD CREEK FLOODING ROADS NEAR BARNUM. HIGHWAY 169 AND
            20 INTERSECTION REMAINS CLOSED DUE TO WATER OVER THE
            ROAD. NUMEROUS ROADS IN FORT DODGE REMAIN UNDER WATER.

&&

MRUSSELL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:28 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin30 min
Aug 19, 7:35 PM CDTTornado WarningDMXHardin20 min
Aug 19, 9:41 PM CDTFlash Flood WarningDMXBoone6 hr
Aug 19, 11:46 PM CDTFlash Flood WarningDMXWebster6 hr
Aug 20, 12:10 AM CDTFlash Flood WarningDMXWright6 hr
Aug 20, 12:11 AM CDTFlash Flood WarningDMXCalhoun6 hr
Aug 20, 12:27 AM CDTFlash Flood WarningDMXFranklin6 hr
Aug 20, 12:40 AM CDTFlash Flood WarningDMXButler6 hr
Aug 20, 12:50 AM CDTFlash Flood WarningDMXHumboldt6 hr
Aug 20, 1:14 AM CDTFlash Flood WarningDMXPocahontas6 hr
Aug 20, 3:55 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more4 days
Aug 20, 4:57 AM CDTRiver Flood WarningDMXBlack Hawk, Butler16 hr
Aug 20, 5:08 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster8 days
Aug 20, 5:59 AM CDTFlash Flood WarningDMXEmmet, Kossuth6 hr
Aug 20, 9:27 AM CDTFlash Flood WarningDMXEmmet, Kossuth4 hr
Aug 20, 9:34 AM CDTSevere Thunderstorm WarningDMXSac56 min
Aug 20, 10:14 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas34 min
Aug 20, 10:18 AM CDTFlash Flood WarningDMXBoone, Calhoun, Greene, Pocahontas, Webster4 hr
Aug 20, 10:18 AM CDTFlash Flood WarningDMXBoone, Calhoun, Greene, Humboldt, Pocahontas, Webster4 hr
Aug 20, 10:24 AM CDTSevere Thunderstorm WarningDMXCrawford51 min

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.